MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; RADIAL ULTRASOUND VIDEO GASTROSCOPE 2.4C

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; RADIAL ULTRASOUND VIDEO GASTROSCOPE 2.4C
Model Number EG-3670URK
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Pentax medical was made aware of a complaint on (b)(6) 2020 under rma notification (b)(4) for an "accessory stuck in scope", involving pentax medical video gastroscope model eg-3670urk, serial number (b)(4) at (b)(6) hospital.The reporter also stated that the event occurred during the procedure although there was no patient involvement or injury reported.The user facility used a tapered tip catheter during the procedure.The user facility replied via email to a good faith effort email on 22-dec-2020, stating the catheter was a boston scientific rapid exchange tapered tip xl cannula ref #m00545820.The customer owned endoscope was received by pentax medical for evaluation on 22-dec-2020.During evaluation of the endoscope under service order 3130641, the pentax medical service repair technician found an "accessory stuck in primary operation channel" confirming the customer's complaint and documenting the following additional findings on 29-dec-2020: biopsy inlet t-piece stuck accessory at aft tube, suction tube resistance, ultrasound image noise/ interference, residue on air/water socket, leak at control body, control body cracked from side body cover at proximal end, failed dry leak test, suction function low flow, eus cable short buckled at control body root brace, fluid invasion not observed in pve connector, fluid invasion not observed in control body, ultrasound image has broken channel, distal body chip at channel opening at thinnest part, failed wet leak test.The device underwent repairs including the following components: o-rings and seals, bending rubber, angle wire, adjusting collar, air/balloon return tube, a/w/operation channel, control body complete pb-free, us connector cable body, warning label, caution label, don't label, caution label (l).Instructions for use(ifu), includes the following warning section "after using operational/cleaning accessories (e.G., forceps, needles, snares, brushes etc.) with the endoscope, carefully check that all accessories are intact and that no parts have fallen off and become lodged within the endoscope's instrument/suction channel.Furthermore, ensure that any therapeutic devices (e.G., clips, stents, etc.) passed through the channel are accounted for after use.On (b)(4) 2016, pentax issued a u.S.Urgent field correction which is an ifu addendum for endoscopes with instrument channels.This addendum covers any operational/cleaning accessories and therapeutic devices which can become lodged in the endoscope's instrument channel.It reminds customers to carefully check that all accessories are intact, that no parts have fallen off and become lodged within the endoscope's instrument/suction channel and to ensure that any therapeutic devices (e.G., clips, stents, balloons, etc.) passed through the instrument channel and are accounted for after use.Pentax medical model eg-3670urk, serial number (b)(4) has been routinely serviced at a pentax facility since the device was put into service on 29-mar-2011.The endoscope is awaiting repair and approved by final qc as of 15-jan-2021.
 
Additional Manufacturer Narrative
Evaluation summary: the cause is thought to be, that the brush used by the user, during cleaning was broken and remained in the pipe.Pentax has added a method for alerting and detecting in ifu in the event, and also implemented field action.The event was not a clogged foreign object that was unknowingly used on the next patient, but was successfully detected.And a complaint was reported.Correction information: h6: coding changed, based on the investigation result.

Brand Name
PENTAX
Common Device Name
RADIAL ULTRASOUND VIDEO GASTROSCOPE 2.4C
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
william goeller (temporary)
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key11179943
Report Number9610877-2021-00023
Device Sequence Number2947080
Product Code ODG
UDI-Device Identifier00724995162566
UDI-Public00724995162566
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K182004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-3670URK
Device Catalogue NumberQPC3005E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown